MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSOSTAR NAV; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSOSTAR NAV; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number D140401
Medical Device Problem Codes Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and a microscopic examination of the returned device were performed.Visual inspection revealed that the shaft was bent.Further analysis under image magnification revealed that one of the electrodes was lifted with internal components exposed.The impeded device and user error reported were confirmed.The damages observed in the shaft and the electrode may have caused the device to get stuck or the damage could have occurred during device removal.The root cause is related to user error as the catheter was used in a non-compatible device.The ifu states: the lassostar¿ nav¿ circular mapping catheter is a circular diagnostic catheter that has been designed to facilitate ablation of cardiac arrhythmias by mapping the pulmonary veins.It can be deployed in the right or left atrium through a compatible 8.5 f to 13.5 f deflectable guiding sheath.To prevent damage to the shaft of the catheter, ensure that at least half of the catheter is inserted through the sheath before sliding the insertion tool back toward the connector.Do not use excessive force to advance or withdraw the catheter if resistance is encountered.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) cardiac procedure which included the use of a lassostar nav for which biosense webster¿s product analysis lab (pal) identified that one of the electrodes was lifted with internal components exposed.Initially, it was reported that when the physician attempted to remove the lassostar catheter through the cryo sheath, it was unable to be removed.The sheath and catheter were then removed from the body together.The lassonav distal tip was lodged in the sheath towards the proximal end of the sheath at the hub.After the case, the scrub tech was able to pull and remove the catheter from the sheath.No damage was noted on the catheter and no adverse patient consequence was reported.The event was assessed as non mdr reportable.The biosense webster, inc.Pal received the device and per the evaluation completion, the shaft was observed bent and one of the electrodes was lifted with internal components exposed.This was assessed as mdr reportable with an awareness date of 09-nov-2024.
 
Additional Manufacturer Narrative
During an internal review on 13-mar-2025, it was noted that the correct imdrf code for this event is off-label use (a2304).Therefore, h6.Medical device problem code has been updated.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
LASSOSTAR NAV
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20858453
Report Number2029046-2024-03904
Device Sequence Number20989600
Product Code DRF
UDI-Device Identifier10846835020335
UDI-Public(01)10846835020335(17)250522(10)31302673L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K211219
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2025
Device Catalogue NumberD140401
Device Lot Number31302673L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2024
Supplement Date Received by Manufacturer03/13/2025
Initial Report FDA Received Date12/05/2024
Supplement Report FDA Received Date04/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown